Alert archive / Nebraska / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 45, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at May 26, 2000, 6:48 PM CDT for Otoe County, Nebraska; Fremont County, Iowa. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 26, 2000, 6:48 PM CDT (23:48 UTC)
- Expired
- May 26, 2000, 7:30 PM CDT
- In force
- 42 min
- Issued by
- NWS Omaha, NE
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Fremont County, IA, Otoe County, NE
The radar
The Omaha radar (KOAX), 78 km from the middle of the area, began a volume at 23:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 11.8 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1023 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
540 WUUS53 KOAX 262348 SVROMA IAC071-NEC131-270030- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 648 PM CDT FRI MAY 26 2000 THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... OTOE COUNTY IN SOUTHEAST NEBRASKA FREMONT COUNTY IN SOUTHWEST IOWA * UNTIL 730 PM CDT * AT 644 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES WEST OF NEBRASKA CITY...OR ABOUT 39 MILES EAST OF LINCOLN...MOVING SOUTHEAST AT 35 MPH. SOME LOCATIONS IN THE PATH OF THE STORM THROUGH 730 PM CDT INCLUDE...SIDNEY...TABOR...HAMBURG...RIVERTON. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST LEVEL OF YOUR HOME OR BUSINESS. STAY AWAY FROM WINDOWS AND GLASS DOORS. LAT...LON 4077 9614 4056 9595 4060 9550 4090 9566 MILLER NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 1:43 PM CDT, 5 hours 5 minutes earlier.
Area forecast discussion, May 26, 1:43 PM CDT, 5 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 143 PM CDT FRI MAY 26 2000 MAIN FCST PROBLEM IS IN THE SHORT TERM WITH TIMING AND LOCATION OF TSRA REDEVELOPMENT. IN THE LONGER TERM...FOCUS SHIFTS TO TEMPS. 18Z SFC ANLYS INDICATING SFC LOW OVER CNTRL KS W OR SW OF HYS WITH THE WMFNT BULGING NEWD INTO EXTRM SE NEB. CLEARING TO THE S OF THE FNT IS LEADING TO GOOD HEATING AND DESTABLIZATION OF THE AIRMASS S OF THE FNT OVER CNTRL AND NE KS. CURRENT LIS ARE RUNNING NEAR -4 ALG THE NEB BORDER WITH -8 FURTHER S OVER N CNTRL.NE KS. MAX CAPE IS AROUND 2400 J/KG OVER NE KS. EXPECT REDEVELOPMENT TO TAKE PLACE OVER THE NEXT FEW HRS ALG THE WMFNT OVER NE KS AND INTO SE NEB. ADDL REDEVELOPMENT IS LIKELY ALG THE DRYLINE THAT EXTENDS S OF HYS AND IS CLEARLY EVIDENT IN LATEST STLT IMAGERY. ACTIVITY WILL LIKELY SHIFT NEWD INTO SECTIONS OF ERN NEB DURG THE LATE AFTN/EARLY EVENING HRS. THE SE CORNER OF THE STATE IS MOST THREATENED BY SVR TSRA WITH DCRG THREAT FURTHER N ACROSS THE CWFA. ALTHOUGH EXPECT HAIL AND DAMAGING WINDS TO BE PRIMARY THREAT WITH SVR...SUFFICIENT CURVATURE IN WIND PROFILES SUGGEST A FEW TORNADOS POSSIBLE. ON SAT...THERE MAY BE A FEW LINGERING SPRINKLES OVER THE EXTREME E IN TGHE MONRING...THEN SUBSIDENCE OVERSPREADS THE CWA AS THE SHRTWV EJECTS NEWD INTO SRN MN. WEAK SFC HIGH PRES RIDGE MOVS INTO WRN SECTIONS OF NEB/KS. THE MDL RH FIELDS INDICATE THAT CLEARING WILL BE SLOW OVER THE CWA...LIKELY HOLDING OFF UNTIL EARLY AFTERNOON. MAIN CLEAR SKIES EXPECTED OVER THE CWFA SAT NIGHT WITH LGT WNDS. ON SUN...SOME DISREPANCIES WITH THE MDLS ARE NOTED. THE AVN IS MOST AGGRESSIVE DVLPG A SFC LOW OVER SRN SD WITH A WMFNT EXTENDING SE INTO SE NEB. ALTHOUGH SOME RETURN FLOW IS NOTED...THE ETA AND NGM ARE MUCH LESS AGGRESSIVE WITH THE SFC LOW DVLPMENT AND RESULTANT WAA. WILL KEEP SUNDAY DRY FOR NOW BUT THIS WILL HAVE TO BE WATCHED IN LATER FCSTS. THE 72HR AVN AND LAST NIGHTS MRF ARE IN AGREEMENT ON SFC LOW DVLPG BY 12Z MON OVER SW SD/NW NEB AS SHRTWV ENERGY MOVS ALG THE POLAR JET FM NRN CA TO SD/NEB...THUS MEMORIDAL DAY LIKELY TO BE QUITE WARM. THE MRF INDICATES A CDFNT MOVG E REACHING THE CWFA LATE IN THE DAY...THUS WILL INSERT A THREAT OF TSRA. SKERRITT
In the hours before
Special weather statement, May 26, 4:58 PM CDT, 1 hour 50 minutes before
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-270400- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 458 PM CDT FRI MAY 26 2000 ...SEVERE WEATHER OUTLOOK FOR EASTERN NEBRASKA AND SOUTHWEST IOWA... STORM SPOTTERS MAY BE REQUIRED IN EASTERN NEBRASKA AND SOUTHWEST IOWA TONIGHT...ESPECIALLY THIS EVENING. THE PRINCIPAL THREAT WILL BE FROM AROUND COLUMBUS TO FREMONT TO HARLAN IOWA AND SOUTH TO THE KANSAS AND MISSOURI BORDER. THE THREAT WILL BE STRONGEST NEAR THE KANSAS AND MISSOURI BORDERS. A LOW PRESSURE SYSTEM WILL DEEPEN OVER NORTH CENTRAL KANSAS AND MOVE RAPIDLY TO NORTHWEST IOWA TONIGHT...FORCING A WARM FRONT NORTH THROUGH THE AREA. THUNDERSTORMS ARE EXPECTED NEAR THIS WARM FRONT AND WITH A TRAILING COLD FRONT SWINGING EAST THROUGH KANSAS. THE AIRMASS IS VERY MOIST AND UNSTABLE. THE THUNDERSTORMS MAY PRODUCE LARGE HAIL...DAMAGING WINDS AND TORNADOES. POWERS
Nearby
Severe Thunderstorm Warnings in Nebraska, 2000Severe Thunderstorm Warnings in Iowa, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.